Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

What causes skin discoloration on vagina and anus?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2008
Answered : 2609 Questions
Question
Have a skin discoloration on vaginal and anus that looks lie vitgilio whitish patches doesn't really itch I noticed it after using poise pads what can I do
Posted Mon, 11 Aug 2014 in General Health
 
 
Answered by Dr. Geetika Paul 32 minutes later
Brief Answer:
Need to differentiate vitiligo from lsa

Detailed Answer:
Hi

I understand your concern regarding your skin problem and I hope I am able to help you in the same.
Since you have noticed whitish discoloration over your genitals, I would like to tell you that loss of pigment over this region makes us think of two possibilities . One is vitiligo and the second is lichen sclerosus et atrophicus.
It is important to differentiate between the two conditions. A mere look at the exact skin condition can help sometimes and in some cases a skin biopsy is required.
I would like to know whether you have seen a dermatologist in personal earlier, since you are applying a steroid cream.
A loss of itching goes more in favor of vitiligo which is a relatively harmless condition, other than the cosmetic concern.
Please tell since when do you have this problem?
Is there just no associated itching or discomfort?

Dr Geetika Paul
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor